Wildfire, Southeast
- When
- January 10, 12:00 AM AST to 11:59 PM AST
- Where
- Southeast forecast zone
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
Two significant fires developed around the Albergue Olimpico in Salinas.
Mid to upper level ridge resulted in rapid decreasing in low level moisture. A couple of significant fires developed in the area around Albergue Olimpico in Salinas which were detected by both GOES and NASA Satellites and confirmed by fire department.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Mid to upper level ridge resulted in rapid decreasing in low level moisture. A couple of significant fires developed in the area around Albergue Olimpico in Salinas which were detected by both GOES and NASA Satellites and confirmed by fire department. Relative humidity dropped to around 45 percent and winds were generally between 10 to 15 knots. Also, maximum temperatures were in the mid 80s which led to easy ignition of fuels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jan 9, 8:42 PM AST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 842 PM AST MON JAN 9 2012 .UPDATE...SHOWERS ARE STILL PERSISTING AROUND AGUADILLA...BUT SHOULD DISAPPEAR BEFORE 10 PM AST. SHOWERS ENTERING PUERTO RICO FROM THE EAST ARE MOVING ABOUT 9 MPH AND WILL ARRIVE IN SAN JUAN AROUND 9:30 PM IF THEY HOLD TOGETHER. A FEW SHOWERS HAVE APPEARED IN THE CARIBBEAN EAST AND SOUTHEAST OF PUERTO RICO AND CLOSE TO SAINT CROIX. THIS ACTIVITY MAY INCREASE A LITTLE OVERNIGHT. HAVE ADJUSTED POPS UP IN A FEW AREAS OVER NORTHEAST PUERTO RICO OTHERWISE MOST GRIDS UNCHANGED TONIGHT. NO CHANGE TO MARINE GRIDS. && .DISCUSSION...PATCHES OF MOISTURE WILL CONTINUE TO MOVE THROUGH THE AREA TOMORROW AND WEDNESDAY. WARMTH FROM SUN IN THE MORNINGS FROM CLEAR SKIES OVER WESTERN PUERTO RICO WILL CONTINUE TO TRIGGER SHOWERS OVER THE AREA MUCH LIKE TODAY DESPITE OVERALL DRYING THAT WILL LOWER THE AMOUNTS AND COVERAGE SOMEWHAT. && .AVIATION...XPCT REPEAT PERFORMANCES NEXT 48 HOURS AS LITTLE IS CHANGING...ISOLD SHRA NIGHTS MAINLY FOR THE LESSER ANTILLES/USVI AND SCT SHRA FOR NE PR COAST. BUT ONCE AGAIN SHRA WILL DEVELOP OVER WESTERN PR IN AFTERNOON. GENERALLY VFR XCPT IN SOME OF THE SHRA WHERE MVFR PSBL IN VSBY/CIG. WINDS BLO FL100 MAINLY E 15 KT OR LESS. && .PREV DISCUSSION... /ISSUED 242 PM AST MON JAN 9 2012/ SYNOPSIS...A MID TO UPPER LEVEL HIGH PRESSURE RIDGE WILL PREVAIL OVER REGION...GENERATING A FAIR WEATHER PATTERN THROUGH THE INCOMING WEEKEND. DISCUSSION...ISOLATED TO SCATTERED SHOWERS DEVELOPED OVER THE INTERIOR AND WESTERN PORTIONS OF PUERTO RICO. MOST OF THESE SHOWERS WILL DISSIPATE BEFORE SUNSET. A MID TO UPPER LEVEL HIGH PRESSURE RIDGE WILL PREVAIL OVER THE NORTHEAST CARIBBEAN THROUGH AT LEAST THE UPCOMING WEEKEND. THIS FEATURE WILL CONTINUE TO PROMOTE A GENERALLY FAIR WEATHER PATTERN ACROSS THE LOCAL ISLANDS TODAY AND THEN CONTINUE THROUGH AT LEAST FRIDAY. HOWEVER...UNDER THE PREVAILING EAST NORTHEAST WIND FLOW STILL EXPECT PATCHES OF LOW LEVEL MOISTURE TO MOVE ACROSS THE LOCAL AREA FROM TIME TO TIME RESULTING IN INTERVALS A FEW PASSING SHOWERS. AVIATION...PREVAILING VFR CONDITIONS WILL CONTINUE ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES DURING THE NEXT 24 HOURS. VERY BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE IN ISOLATED TO LOCALLY SCATTERED PASSING SHOWERS...BUT NO SIGNIFICANT FLYING HAZARDS ARE EXPECTED. MARINE...SEAS WILL REMAIN TRANQUIL FOR THE NEXT COUPLE OF DAYS. AFTER MID WEEK WINDS WILL BEGIN TO INCREASE ACROSS REGION...PEAKING DURING THE INCOMING WEEKEND. THIS WILL GENERATE CHOPPY CONDITIONS ACROSS THE LOCAL WATERS THROUGH THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 72 82 72 80 / 30 20 30 20 STT 73 84 72 84 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 54/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 611 AM AST MON JAN 9 2012 AMZ710>745-PRZ001>013-101015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 611 AM AST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-101015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 611 AM AST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 wildfire. Local standard time, as filed.
Two significant fires developed around the Albergue Olimpico in Salinas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2012Every state in 2012This day in weather historyWarnings in Puerto Rico, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362390.